What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 24, 3:22 PM EST, 23 minutes earlier.
Area forecast discussion, Aug 24, 3:22 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
422 PM EDT Mon Aug 24 2020
.SYNOPSIS...
Isolated thunderstorms through late afternoon will diminish
this evening. Then, a strong cold front tomorrow will usher in
showers and some thunderstorms, especially for areas south and
east of Albany. Expect breezy conditions in the wake of the
front along with much cooler and drier air for Tuesday night
and Wednesday. Unsettled conditions return late this week into
this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
At the 4:30PM, dew points are quite high in the upper 60s to
low 70s through most of the region leading to a muggy day with
temperatures in the mid-80s to low-90s in valley areas with low
to mid 80s in the hill towns and higher terrain. GOES16 water
vapor and RAP 500mb height analysis continues to highlight a
weakening trough moving across PA which has led to a few
isolated thunderstorms in our mid-Hudson Valley, NW CT, and
southern Adirondack region. While plenty of insolation over the
moist low-levels has led to high SB CAPE values near 1.5k -
2.5k j/kg as per SPC mesoanalysis page, modest mid-level lapse
rates near 6C/km and weak overall forcing as impeded convection
from becoming too widespread and from obtaining upscale growth.
We will continue to keep a close eye on convection as local
terrain influences could still lead to an isolated severe storm
and with steep low-level lapse rates and high DCAPE, damaging
winds remain a concern.
Convection should diminish past sunset as we lose diurnal
heating and the approaching trough continues to weaken. While we
should see a break from showers this evening, a potent upper
level trough diving down from Ontario, Canada will approach the
International border late tonight and increase chances for
showers in our southern Adirondack zones during the pre-dawn
hours. We included a slight chance for thunderstorms as dew
points will still be in the mid to upper 60s and showalter
indices fall below 0 towards 12 UTC suggesting that some
instability will still around.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Coming soon.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Periods of rain showers and some embedded rumbles of thunder are
expected on Thursday for much of the area, as an area of low
pressure slides southeast from the Great Lakes towards the Northeast
and mid Atlantic States. This low pressure area will ride along a
frontal boundary, keeping a steady stream of precip through the
entire day. With the clouds/rain, temps will be held down into the
upper 60s to mid 70s for most spots, although far southern areas may
be a little warmer if they can warm up before rain arrives. As the
low pressure moves away, the showers will start to decrease for
Thursday night, but the lingering frontal boundary draped across the
area will result in additional showers and thunderstorms to develop
for during the day on Friday, especially for southern parts of the
area. With the potential for more sun on Friday, temps look a
little warmer, with highs in the mid 70s to mid 80s across the area.
Showers and thunderstorms will likely be fairly widespread again on
Saturday, as another frontal boundary, aided by an upper level
disturbance, moves across the region. There will be plenty of
moisture, as some tropical moisture from the remains of TC Laura
will get pulled northward ahead of the frontal boundary, so some
locally heavy downpours will be possible. Temps will be in the mid
70s to near 80 for most of the area.
There should finally be some drier air that moves for the second
half of the weekend. Can't totally rule out a passing shower with
the upper trough passage, but most of Sunday looks drier, cooler and
less humid with highs in the 70s. Temps may wind up being somewhat
chilly Sunday night with lows down into the 40s to low 50s. Dry and
pleasant weather with lots of sun looks to continue into the start
of next week.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Fog and low ceilings have been plaguing all the TAF sites except
KPOU this morning. Expect variable conditions between MVFR and
LIFR through 13Z. Satellite shows fog is fairly isolated so VFR
conditions should develop this morning by 13Z at all the TAF
sites.
Once the fog/stratus dissipates, skies will be mostly sunny Monday
morning with just some patchy high clouds. Some scattered
cumulus will form from the late morning into the afternoon hours
around 4-6 kft and some isolated to scattered afternoon
thunderstorms are expected. Most of the shower activity looks to
be over the southern half of the area so prob30 for thunder at
KALB, KPOU and KPSF.
Tonight, patchy fog will once again form after midnight. Best
chance for fog will be at KGFL and KPSF. KALB may keep a
southerly wind overnight which will limit fog development.
Southerly winds will become west to southwest at 5 to 10 kts
during the late morning and continue into the evening. Tonight,
winds will become light and variable although KALB may maintain
a 5-10kt southerly wind.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA.
Thursday: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
...Sustained winds range 10 to 20 mph with gusts to 25 - 30 mph
on Tuesday...
RH values tonight rise to 85 to 95 percent but then drop to 50
to 65 percent tomorrow afternoon. A few showers and
thunderstorms will also be possible tomorrow which will increase
RH values. Much drier air arrives late tomorrow afternoon into
tomorrow night so RH values Tuesday night will also rebound to
75 to 90 percent. A very dry air mass stays in place Wednesday
which will lead to low RH values in the afternoon between 35 to
45 percent.
Westerly winds will turn breezy tomorrow, increasing to between
10-20 mph in the afternoon with gusts to 30 mph possible.
Northwest winds stay a bit breezy tomorrow night ranging 5 to 10
mph.
&&
.HYDROLOGY...
Isolated thunderstorms through sunset tonight will be capable of
locally heavy downpours which may result in urban or poor
drainage flooding. A potent cold front tomorrow will lead to
scattered showers and a few thunderstorms. Storm may turn severe
for areas near and south/east of Albany tomorrow afternoon which
again will be capable of locally heavy downpours resulting in
urban or poor drainage flooding.
High pressure and much drier air arrives Tuesday night into
Wednesday. Unsettled conditions then return late this week into
this weekend with multiple chances for showers and thunderstorms
possible.
For details on specific area rivers and lakes,
including observed and forecast river stages and lake
elevations, please visit the Advanced Hydrologic Prediction
Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Speciale
NEAR TERM...Speciale
SHORT TERM...Speciale
LONG TERM...Frugis
AVIATION...JLV
FIRE WEATHER...Speciale
HYDROLOGY...Speciale
Hazardous weather outlook, Aug 24, 2:49 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
349 PM EDT Mon Aug 24 2020
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
349 PM EDT Mon Aug 24 2020
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Tonight.
The probability for hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The Storm Prediction Center has outlined eastern New York and western
New England in a Slight Risk for severe thunderstorms on Tuesday. Damaging
winds will be the main hazard.
There is also a chance of thunderstorms Thursday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind damage and hail
reports to the National Weather Service in Albany New York, while
following local, state and CDC guidelines.
In the hours before
Special weather statement, Aug 24, 1:54 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Albany NY
254 PM EDT Mon Aug 24 2020
NYZ065-066-241930-
Eastern Dutchess-Western Dutchess-
254 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DUTCHESS COUNTY...
At 254 PM EDT, a strong thunderstorm was located over Hyde Park, or
near Poughkeepsie, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hyde Park, Pleasant Valley, Millbrook, Macdonnell Heights, Salt
Point, Freedom Plains, Moores Mill, Netherwood, Millbrook Heights,
Lagrangeville, Haviland, South Millbrook, Billings, Gretna, Timothy
Heights, Rochdale, Clark Heights, Washington Hollow, Verbank and
Verbank Village.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4175 7394 4176 7394 4177 7395 4181 7395
4183 7390 4178 7366 4164 7376
TIME...MOT...LOC 1854Z 300DEG 18KT 4177 7390
JLVSpecial weather statement, Aug 24, 2:22 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Albany NY
322 PM EDT Mon Aug 24 2020
NYZ042-043-242000-
Northern Washington-Northern Warren-
322 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...
At 322 PM EDT, a strong thunderstorm was located near Rogers Rock
Campground, or 20 miles north of Whitehall, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Indian Kettles,
Graphite, Putnam Station and Glenburnie.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4368 7341 4377 7362 4379 7361
4381 7338
TIME...MOT...LOC 1922Z 290DEG 13KT 4384 7354
JPVSpecial weather statement, Aug 24, 2:34 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT Mon Aug 24 2020
NYZ042-043-242000-
Northern Washington-Northern Warren-
334 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...
At 333 PM EDT, a strong thunderstorm was located over Hague, or 12
miles north of Whitehall, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Indian Kettles,
Graphite, Putnam Station, Silver Bay and Glenburnie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near the northern end of Lake George, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4366 7341 4373 7363 4379 7357
4381 7338
TIME...MOT...LOC 1933Z 295DEG 11KT 4374 7349
JPVSpecial weather statement, Aug 24, 2:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT Mon Aug 24 2020
NYZ042-043-242045-
Northern Washington-Northern Warren-
357 PM EDT Mon Aug 24 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND NORTHERN
WASHINGTON COUNTIES...
At 356 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rogers Rock Campground to near West
Haven to near Huletts Landing. Movement was east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Hague, Rogers Rock Campground, Huletts Landing, Putnam, Wright,
Dresden Center, Chipman Point, Low Hampton, Putnam Station, Silver
Bay, Snody Dock, Clemons, Sabbath Day Point, Indian Kettles,
Glenburnie, Chipmans Point, Ottenburgs Ramp and North Bolton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near the northern half of Lake George, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4358 7340 4358 7338 4359 7339 4362 7337
4363 7330 4358 7329 4356 7335 4361 7371
4380 7351 4381 7338
TIME...MOT...LOC 1956Z 276DEG 11KT 4377 7339 4366 7342 4361 7356
JPVSpecial weather statement, Aug 24, 3:23 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT Mon Aug 24 2020
CTZ001-013-242100-
Northern Litchfield-Southern Litchfield-
423 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 423 PM EDT, a strong thunderstorm was located near Burlington, or
7 miles east of Torrington, moving east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Northwest Harwinton, Harwinton,
Browns Corner, Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle
Town and Pine Meadow.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4176 7307 4189 7303 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4175 7301
TIME...MOT...LOC 2023Z 285DEG 4KT 4181 7298
JPVSpecial weather statement, Aug 24, 3:30 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
430 PM EDT Mon Aug 24 2020
CTZ001-242100-
Northern Litchfield-
430 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 430 PM EDT, a strong thunderstorm was located over New Hartford
Center, or 8 miles east of Torrington, moving east at 5 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Barkhamsted, Browns Corner,
Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle Town, Pine
Meadow and Beech Rock.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4187 7305 4196 7289
TIME...MOT...LOC 2030Z 252DEG 6KT 4183 7297
JPV